Alert archive / South Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 53, NWS Wilmington, NC

June 21, 20144 counties in South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jun 21, 2014, 6:45 PM EDT for 4 counties in South Carolina. It was in force for 60 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2014, 6:45 PM EDT (22:45 UTC)
Expired
Jun 21, 2014, 7:45 PM EDT
In force
60 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Darlington County, SC, Dillon County, SC, Florence County, SC, Marlboro County, SC

The radar

The Columbia radar (KCAE), 105 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 6:58 PM EDTTSTM WND DMG5 Nne Timmonsville, SCTREE DOWN ALONG SALLY HILL ROAD. TIME ESTIMATED BASED ON RADAR.
Jun 21, 7:05 PM EDTTSTM WND DMG6 Wnw Florence, SCA TREE WAS REPORTED DOWN AT THE INTERSECTION OF WINBURN DRIVE AND HOFFMYER ROAD.
Jun 21, 7:06 PM EDTTSTM WND DMG4 W Florence, SCTREE DOWN ON I-95 SOUTH NEAR EXIT 160. TIME ESTIMATED BASED ON RADAR.
Jun 21, 7:10 PM EDTTSTM WND DMG4 Wnw Florence, SCA TREE WAS REPORTED IN THE ROADWAY IN THE 500 BLOCK OF NORTH EBENEZER ROAD. THE TIME WAS ESTIMATED BASED ON RADAR DATA.
Jun 21, 7:11 PM EDTTSTM WND DMG4 Nw Florence, SCTREE IN ROADWAY AT EBENEZER RD AND W. SUMTER ST. TIME ESTIMATED FROM RADAR.
Jun 21, 7:15 PM EDTTSTM WND DMG7 Sw Oak Grove, SCTREE DOWN ON I-95 SOUTHBOUND BETWEEN MILE MARKER 174 AND 172. TIME ESTIMATED FROM RADAR.
Jun 21, 7:28 PM EDTTSTM WND DMG5 Ne Timmonsville, SCA LARGE TREE LIMB WAS REPORTED DOWN ON STRATTON DRIVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2014-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 198 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2014-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
198 J/kg
Mixed-layer CIN
-161 J/kg
Mixed-layer LCL
1185 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

183 
WUUS52 KILM 212245
SVRILM
SCC031-033-041-069-212345-
/O.NEW.KILM.SV.W.0053.140621T2245Z-140621T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
645 PM EDT SAT JUN 21 2014

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN FLORENCE COUNTY IN NORTHEAST SOUTH CAROLINA
  SOUTHWESTERN DILLON COUNTY IN NORTHEAST SOUTH CAROLINA
  SOUTHERN MARLBORO COUNTY IN NORTHEAST SOUTH CAROLINA
  DARLINGTON COUNTY IN NORTHEAST SOUTH CAROLINA

* UNTIL 745 PM EDT

* AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  OATS...OR 9 MILES SOUTHWEST OF DARLINGTON...AND MOVING EAST AT 10
  MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   CARTERSVILLE...
   FLOYD...
   DARLINGTON RACEWAY...
   TIMMONSVILLE...
   DARLINGTON...
   MONT CLARE...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3420 8012 3423 8012 3429 8014 3453 7984
      3444 7938 3400 7992 3404 8000 3407 8003
      3408 8007 3413 8014 3415 8016 3416 8016
TIME...MOT...LOC 2245Z 285DEG 9KT 3423 7999

$$

WEISS
3 follow-up statements
730 
WWUS52 KILM 212303
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
703 PM EDT SAT JUN 21 2014

SCC031-033-041-069-212345-
/O.CON.KILM.SV.W.0053.000000T0000Z-140621T2345Z/
DARLINGTON SC-MARLBORO SC-DILLON SC-FLORENCE SC-
703 PM EDT SAT JUN 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHWESTERN FLORENCE...SOUTHWESTERN DILLON...SOUTH CENTRAL
MARLBORO AND DARLINGTON COUNTIES...

AT 703 PM EDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
SOUTH OF DARLINGTON RACEWAY...OR 7 MILES SOUTHWEST OF DARLINGTON...
MOVING EAST AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TIMMONSVILLE...SARDIS...MONT CLARE...MECHANICSVILLE...OAK GROVE...
BINGHAM...QUINBY...FLORENCE AND BROWNSVILLE

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3420 8012 3444 7989 3444 7938 3400 7992
      3404 8000 3407 8003 3408 8007 3409 8008
      3413 8014 3415 8016 3416 8016
TIME...MOT...LOC 2303Z 285DEG 9KT 3422 7994

$$

WEISS
584 
WWUS52 KILM 212328
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
728 PM EDT SAT JUN 21 2014

SCC031-069-212338-
/O.CAN.KILM.SV.W.0053.000000T0000Z-140621T2345Z/
DARLINGTON SC-MARLBORO SC-
728 PM EDT SAT JUN 21 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MARLBORO AND
DARLINGTON COUNTIES IS CANCELED...

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3426 7980 3425 7975 3429 7973 3429 7968
      3431 7967 3430 7963 3438 7959 3435 7949
      3400 7992 3404 8000 3407 8003 3408 8007
TIME...MOT...LOC 2328Z 285DEG 9KT 3420 7987

$$

SCC033-041-212345-
/O.CON.KILM.SV.W.0053.000000T0000Z-140621T2345Z/
DILLON SC-FLORENCE SC-
728 PM EDT SAT JUN 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHWESTERN FLORENCE AND SOUTHWESTERN DILLON COUNTIES...

AT 728 PM EDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
WEST OF FLORENCE...MOVING EAST AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OAK
GROVE AND QUINBY

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3426 7980 3425 7975 3429 7973 3429 7968
      3431 7967 3430 7963 3438 7959 3435 7949
      3400 7992 3404 8000 3407 8003 3408 8007
TIME...MOT...LOC 2328Z 285DEG 9KT 3420 7987

$$

WEISS
955 
WWUS52 KILM 212343
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
743 PM EDT SAT JUN 21 2014

SCC033-041-212353-
/O.EXP.KILM.SV.W.0053.000000T0000Z-140621T2345Z/
DILLON SC-FLORENCE SC-
743 PM EDT SAT JUN 21 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FLORENCE AND
SOUTHWESTERN DILLON COUNTIES WILL EXPIRE AT 745 PM EDT...

ANOTHER SEVERE THUNDERSTORM WARNING REMAINS VALID FOR PORTIONS OF 
THE SAME AREA.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3426 7980 3425 7975 3429 7973 3429 7968
      3431 7967 3430 7963 3438 7959 3435 7949
      3400 7992 3404 8000 3407 8003 3408 8007
TIME...MOT...LOC 2343Z 285DEG 9KT 3419 7983

$$

WEISS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:07 PM EDT, 3 hours 38 minutes earlier.

Area forecast discussion, Jun 21, 3:07 PM EDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
307 PM EDT SAT JUN 21 2014

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BECOME MORE WIDESPREAD
AND STRONGER THIS AFTERNOON AS LOW PRESSURE DEVELOPS ACROSS A
LINGERING FRONT OVER THE CAROLINAS. THE LOW WILL MOVE SOUTH AND
EAST OFF THE NORTH CAROLINA COAST ON SUNDAY...BUT COULD LINGER
ACROSS SOUTH CAROLINA. WEAK HIGH PRESSURE WILL EXTEND SOUTH INTO
THE CAROLINAS EARLY NEXT WEEK. A WARMING TREND IS EXPECTED TO
FOLLOW AS THE HIGH MOVES OFFSHORE...WITH SCATTERED AFTERNOON AND
EVENING THUNDERSTORMS.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 300 PM SATURDAY...NEW THUNDERSTORM ACTIVITY HAS BEGUN TO FIRE
ACROSS THE FA...AND IS MAINLY SITUATED ALONG A NE-SW ORIENTED SFC
TROF LYING JUST WEST OF THE I-95 CORRIDOR. LOOK FOR THIS ACTIVITY
TO FURTHER DEVELOP AND TRACK ACROSS PORTIONS OF THE ILM CWA.
INITIALLY ...CIN ALONG THE IMMEDIATE COAST HAS TEMPORARILY
PREVENTED ANY SEA-BREEZE INDUCED CONVECTION TO BREAK-OUT. WITH ALL
THIS SAID...WILL NEED TO RE-ALIGN POPS ACROSS THE FA WITH THE
NOTION OF POPS REACHING GOOD CHANCE TO LIKELY STATUS BY MID TO
LATE THIS AFTERNOON AND CONTINUING WELL INTO THE EVENING. THE
DYNAMICS FROM A MID LEVEL S/W TROF TO PUSH ACROSS THE FA THIS AFTN
AND EVENING. THIS WILL PROVIDE ANOTHER SOURCE OF LIFT IN ADDITION
TO THE WEAK SFC FRONTAL BOUNDARY DROPPING SOUTHWARD ACROSS THE FA
TONIGHT. LOOKING AT A GOOD CHANCE TO LIKELY POPS AT ITS PEAK. HWO
HAS BEEN EDITED TO INCLUDE POSSIBLE DAMAGING THUNDERSTORM WIND
GUSTS IE. WET MICROBURSTS POSSIBLE WITHIN THE SLIGHT RISK AREA.
WITH WET BULB ZERO HGTS IN EXCESS OF THE 13K FT...HAIL SHOULD NOT
BE THE PRIMARY SVR WX CONCERN. WITH LATEST NAMBUFR SOUNDINGS
INDICATING 2+ INCHES OF PRECIPITABLE WATER ACROSS THE FA...SOME OF
THE SLOWER MOVING CONVECTION COULD DEPOSIT HEAVY RAINFALL WITHIN A
SHORT PERIOD OF TIME. THIS COULD LEAD TO SOME TEMPORARY
PONDING/FLOODING ACROSS THE FA FOR WHICH FLOOD ADVISORY
STATEMENTS...FLS...WILL BE PUT INTO GOOD USE IN LIEU OF THE THREAT
FOR SVR WX.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 300 PM SATURDAY...THE AREA WILL FIND ITSELF ON SUNDAY STILL
UNDER THE INFLUENCE OF A SURFACE LOW AND ASSOCIATED WEAK COLD FRONT.
PER LATEST GUIDANCE...THIS FEATURE REMAINS ON TRACK OF ITS SOUTHWARD
PROGRESSION SUNDAY INTO MONDAY...BECOMING SITUATED ACROSS SOUTH
CAROLINA MONDAY NIGHT. AS IT MOVES SOUTHWARD ON SUNDAY...WEAK HIGH
PRESSURE WILL BUILD IN FROM NORTH. THIS WITH PERSISTENT
NORTHEASTERLY FLOW WILL ALLOW FOR SLIGHTLY DRIER AIR TO INFILTRATE
INTO THE MID AND UPPER LEVELS...AS SEEN FROM LATEST TIME-HEIGHT
ANALYSIS AND FCST SOUNDINGS. HOWEVER...WITH LOW LEVEL MOISTURE STILL
IN PLACE...COULD SEE ISOLATED SHOWERS AND THUNDERSTORMS ON SUNDAY.
NORTHEAST FLOW WILL BECOME EASTERLY AND THEN SOUTHEASTERLY LATER ON
MONDAY ALLOWING FOR MOISTURE FETCH FROM THE GULF/ATLANTIC...BUT WITH
LACK OF ANY SORT OF LIFTING MECHANISM DO NOT ANTICIPATE MUCH
COVERAGE IN ANY CONVECTION UNLESS ANY LEFTOVER BOUNDARIES ARE
LINGERING ABOUT THE AREA...OR FOR AREAS NEAR THE REMNANTS OF THE
WEAK FRONT.

AS FOR TEMPERATURES...WILL SEE UPPER 80S IN NC UP TO AROUND 90 IN SC
ON SUNDAY AS NORTHEAST FLOW CONTINUES...BUT THE HEAT WILL RETURN
INTO MONDAY WITH A LARGER SWATH ACROSS THE CAROLINAS OF NEAR 90
DEGREES. OVERNIGHT LOWS WILL BE IN THE LOWER 70S.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 300 PM SATURDAY...INCREASING WARMTH THROUGH THE EXTENDED...BUT
THIS WILL BE ACCOMPANIED BY ABOVE-CLIMO PRECIP CHANCES MOST OF THE
PERIOD. WEAK MID-LEVEL RIDGING TUESDAY WILL QUICKLY DE-AMPLIFY INTO
A TROUGH MID-WEEK AS A SERIES OF IMPULSES MOVE OVERHEAD. THIS OCCURS
IN CONJUNCTION WITH BROAD HIGH PRESSURE SITTING OFFSHORE...PUMPING
WARM AND MOIST RETURN FLOW INTO THE REGION. THERE APPEARS TO BE
LITTLE INHIBITING CONVECTION WED-FRI...AND EXPECT AN ACTIVE PIEDMONT
TROUGH AND SEA BREEZE BOUNDARY EACH DAY...ENHANCED BY THE FORCING
WITHIN THE MID-LEVEL FLOW AND STRONG INSTABILITY AS TEMPS RISE ABOVE
CLIMO...INTO THE 90S...WITH 70 DEGREE DEWPOINTS. SOME SUBSIDENCE
BEHIND A FINAL IMPULSE ON SATURDAY COMBINED WITH INCREASING RIDGING
OVER THE SOUTHEAST ONCE AGAIN WILL LIKELY MAKE SATURDAY THE WARMEST
OF THE PERIOD...ALONG WITH THE LOWEST PRECIP CHANCES.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
AS OF 18Z...THE CIN ACROSS THE FA WILL DISAPPEAR THIS
AFTERNOON...ALLOWING A FAIRLY DECENT COVERAGE OF CONVECTION TO
DEVELOP/EMERGE. LOOK FOR ACTIVITY TO BEGIN ALONG THE SFC TROF
EXTENDING FROM NE-SW BASICALLY JUST WEST OF THE I-95 CORRIDOR. SEA
BREEZE INDUCED CONVECTION FOR THE COASTAL TERMS REMAINS POSSIBLE.
THE SHOWERS AND STORMS WILL LIKELY BLOSSOM AND SPREAD ACROSS THE
FA FROM MID-AFTERNOON THRU MID-EVENING. HAVE INDICATED CONVECTIVE
WIND GUSTS POSSIBLE UP TO 40 KT ACROSS THE INLAND TERMINALS DURING
THE HEIGHT/PEAK OF THE CONVECTION. ISOLATED CONVECTION IS POSSIBLE
AFTER MIDNIGHT...WITH SOME REDUCED VSBY FROM LIGHT FOG POSSIBLE IN
AREAS THAT RECEIVED RAINFALL.

HIGH PRESSURE WILL TRY TO WEDGE IN SUNDAY MORNING...WITH A WIND
SHIFT TO THE NORTHEAST ACROSS ALL TERMINALS. LOW CONFIDENCE ON
CEILING HEIGHT...AT WORST CASE FOR NOW WILL LEAN TO MVFR.

EXTENDED OUTLOOK...SCATTERED SHOWERS/TSTMS EXPECTED TO CONTINUE
SUNDAY AS A WEAK SFC TROUGH/BOUNDARY LINGERS OVER THE CAROLINAS.
BRIEF PERIODS OF MVFR CIGS/VSBYS ARE POSSIBLE IN TSTMS. CHANCE OF
SHOWERS/TSTMS MONDAY THROUGH WEDNESDAY...MAINLY IN THE AFTERNOON
AND EVENING HOURS.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 300 PM SATURDAY...SW FLOW TO RULE THE AFTERNOON AND EVENING
EXCEPT SSW NEAR SHORE EARLY ON DUE TO THE SEA BREEZE CIRCULATION.
SPEEDS WILL RUN AROUND 15 KT. THE SEA BREEZE WILL NOT BE VERY
PROGRESSIVE INLAND DUE TO AN ACTIVE WSW-WNW FLOW ALOFT. THE COLD
FRONT TO PUSH TO THE AREA WATERS AFTER MIDNIGHT TONIGHT...VEERING
THE WINDS TO THE WEST TO NORTHWEST DURING THE PRE-DAWN SUNDAY HRS.
THE ILM NC WATERS MAY SEE A NORTHEAST DIRECTION BY DAYBREAK SUNDAY
AS THE FRONT CONTINUES TO SNAKE SOUTHWARD. SIGNIFICANT SEAS WILL
RUN AROUND THE 3 FOOT MARK...AND PRIMARILY BE DOMINATED BY WIND
DRIVEN WAVES AT 4 TO 6 SECOND PERIODS.

SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 300 PM SATURDAY...NORTHERLY FLOW AOB 10 KTS WILL PERSIST
THROUGHOUT THE DAY ON SUNDAY...BEFORE GRADUALLY BECOMING
NORTH-NORTHEAST AS A WEAK FRONT PUSHES SOUTHWARD ACROSS THE WATERS
INTO SUNDAY NIGHT. PRESSURE GRADIENT REMAINS FAIRLY WEAK BEHIND THE
FRONTAL PASSAGE WITH WINDS VEERING FROM EAST TO SOUTHEAST ON MONDAY
INTO MONDAY NIGHT. SEAS THROUGHOUT THE PERIOD WILL BE 2 TO 3 FT.

LONG TERM /TUESDAY THROUGH THURSDAY/...
AS OF 300 PM SATURDAY...SUMMERTIME PATTERN FOR THE EXTENDED AS LARGE
AREA OF HIGH PRESSURE SPINS OFFSHORE...ALL WHILE RIDGING BACK
TOWARDS THE COAST THROUGH THE WEEK. AFTER A BRIEF PERIOD OF SE WINDS
EARLY TUESDAY...SW WINDS WILL BECOME THE PREFERRED DIRECTION THE
REST OF THE PERIOD...WITH SPEEDS OF 10-15 KTS...SLIGHTLY HIGHER ON
THURSDAY. THESE WINDS...COMBINED WITH AN INCREASED SE GROUND SWELL
DUE TO PROLONGED FETCH AROUND THE HIGH...WILL CAUSE WAVE HEIGHTS TO
RISE FROM 1-3 FT TUESDAY...TO 2-4 FT WED/THU.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...DCH
SHORT TERM...SGL
LONG TERM...JDW
AVIATION...DCH/DL
Hazardous weather outlook, Jun 21, 3:40 PM EDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
340 PM EDT SAT JUN 21 2014

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-221945-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
340 PM EDT SAT JUN 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW THUNDERSTORMS MAY BECOME STRONG TO SEVERE THIS AFTERNOON AND
EARLY EVENING...WITH DAMAGING WIND GUSTS THE PRIMARY CONCERN.
HEAVY RAIN IN A SHORT PERIOD OF TIME FROM THUNDERSTORMS MOVING
SLOWLY ACROSS THE REGION...COULD PRODUCE LOCALIZED AND TEMPORARY
FLOODING ACROSS THE REGION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-110-SCZ054-056-221945-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
340 PM EDT SAT JUN 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW THUNDERSTORMS MAY BECOME STRONG TO SEVERE THIS AFTERNOON AND
EARLY EVENING...WITH DAMAGING WIND GUSTS THE PRIMARY CONCERN.
HEAVY RAIN IN A SHORT PERIOD OF TIME FROM THUNDERSTORMS MOVING
SLOWLY ACROSS THE REGION...COULD PRODUCE LOCALIZED AND TEMPORARY
FLOODING ACROSS THE REGION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-221945-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
340 PM EDT SAT JUN 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS MAY PRODUCE BRIEF WIND GUSTS GREATER THAN OR EQUAL
TO 34 KNOTS. IN ADDITION...FREQUENT CLOUD TO OCEAN SURFACE LIGHTNING
WILL ACCOMPANY THESE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DCH

In the hours before

Special weather statement, Jun 21, 4:56 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
456 PM EDT SAT JUN 21 2014

NCZ096-105-212200-
BLADEN-INLAND PENDER-
456 PM EDT SAT JUN 21 2014

...A STRONG THUNDERSTORM WILL MOVE ACROSS PENDER AND BLADEN COUNTIES
THROUGH 600 PM EDT...

AT 456 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WHITE LAKE...OR ABOUT 11 MILES EAST OF ELIZABETHTOWN...MOVING
SOUTHEAST AT 10 MPH.

SOME LOCATIONS IMPACTED INCLUDE KELLY...LAGOON...POINT CASWELL...
ROOKS...ROWAN...ATKINSON AND WHITE LAKE.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

&&

LAT...LON 3473 7838 3470 7836 3469 7834 3467 7832
      3460 7830 3457 7825 3464 7819 3458 7803
      3437 7821 3440 7825 3439 7827 3461 7856
      3475 7844
TIME...MOT...LOC 2056Z 305DEG 9KT 3463 7841

DIGIORGI
Special weather statement, Jun 21, 5:04 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
504 PM EDT SAT JUN 21 2014

NCZ099-109-110-SCZ033-053>056-212215-
COASTAL BRUNSWICK-COASTAL GEORGETOWN-COASTAL HORRY-COLUMBUS-INLAND
BRUNSWICK-INLAND GEORGETOWN-INLAND HORRY-MARION-
504 PM EDT SAT JUN 21 2014

...STRONG THUNDERSTORMS WILL MOVE ACROSS GEORGETOWN...HORRY...
MARION...BRUNSWICK AND COLUMBUS COUNTIES THROUGH 615 PM EDT...

AT 504 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS...FROM NEAR CLARENDON...TO BRITTON NECK...MOVING
SOUTHEAST AT 20 MPH.

SOME LOCATIONS IMPACTED INCLUDE CONWAY...GARDEN CITY...LITTLE
RIVER...MURRELLS INLET...MYRTLE BEACH...NORTH MYRTLE BEACH...RED
HILL...SHALLOTTE...SOCASTEE...SURFSIDE BEACH...ADRIAN AND ALLSBROOK.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3372 7938 3431 7885 3416 7811 3390 7830
      3388 7847 3379 7874 3363 7894 3351 7905
TIME...MOT...LOC 2104Z 300DEG 18KT 3389 7878

WEISS
Local storm report, Jun 21, 5:20 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
520 PM EDT SAT JUN 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     TSTM WND DMG     5 ENE CONWAY            33.87N  78.98W
06/21/2014                   HORRY              SC   DEPT OF HIGHWAYS

            TREE BLOCKING ROADWAY AT INTERSECTION OF SC 905 AND OLD
            REAVES FERRY RD. TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER ILM1400257

LACORTE
Special weather statement, Jun 21, 6:01 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
601 PM EDT SAT JUN 21 2014

NCZ096-105-107-109-212300-
BLADEN-INLAND BRUNSWICK-INLAND NEW HANOVER-INLAND PENDER-
601 PM EDT SAT JUN 21 2014

...A STRONG THUNDERSTORM WILL MOVE ACROSS BRUNSWICK...NEW HANOVER...
PENDER AND BLADEN COUNTIES THROUGH 700 PM EDT...

AT 601 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CURRIE...OR ABOUT 11 MILES WEST OF BURGAW...MOVING SOUTHEAST AT 20
MPH.

SOME LOCATIONS IMPACTED INCLUDE BURGAW...ASHTON...CASTLE HAYNE...
CURRIE...KELLY...LONG CREEK...MALPASS CORNER...MONTAGUE...
MOORETOWN...MURRAY TOWN...POINT CASWELL AND ROCKY POINT.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3442 7772 3425 7790 3434 7817 3436 7817
      3435 7819 3453 7845 3459 7828 3456 7824
      3463 7820 3463 7818 3465 7765
TIME...MOT...LOC 2201Z 297DEG 18KT 3449 7808

SGL
Special weather statement, Jun 21, 6:21 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
621 PM EDT SAT JUN 21 2014

SCZ017-023-212300-
DARLINGTON-MARLBORO-
621 PM EDT SAT JUN 21 2014

...A STRONG THUNDERSTORM WILL MOVE ACROSS MARLBORO AND DARLINGTON
COUNTIES THROUGH 700 PM EDT...

AT 622 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MONT CLARE...OR ABOUT 9 MILES NORTH OF DARLINGTON...MOVING SOUTHEAST
AT 20 MPH.

SOME LOCATIONS IMPACTED INCLUDE DARLINGTON...AUBURN...BROWNSVILLE...
DARLINGTON RACEWAY...DOVESVILLE...FLOYD...MECHANICSVILLE...MONT
CLARE...BLENHEIM AND SOCIETY HILL.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF AROUND 40 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3450 8005 3449 8001 3451 7999 3449 7996
      3449 7988 3454 7983 3458 7982 3452 7951
      3430 7963 3431 7967 3429 7968 3429 7973
      3425 7975 3426 7980 3421 7987 3446 8011
TIME...MOT...LOC 2222Z 302DEG 17KT 3441 7982

WEISS
Local storm report, Jun 21, 6:32 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
632 PM EDT SAT JUN 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     1 NE SOCASTEE           33.70N  78.99W
06/21/2014                   HORRY              SC   911 CALL CENTER

            TREE FELL ONTO HOUSE ON FORESTBROOK RD NEAR THE SUGAR
            MILL AREA. TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER ILM1400258

LACORTE

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 8:48 PM EDTSpecial Weather StatementILMHorry57 min
Jun 21, 1:55 PM EDTAreal Flood AdvisoryILMDarlington2 hr
Jun 21, 3:04 PM EDTSpecial Weather StatementILMMarion56 min
Jun 21, 3:32 PM EDTSpecial Weather StatementILMGeorgetown, Horry58 min
Jun 21, 3:36 PM EDTSevere Thunderstorm WarningILMDillon, Horry, Marion35 min
Jun 21, 3:57 PM EDTAreal Flood AdvisoryILMGeorgetown, Horry2 hr
Jun 21, 4:30 PM EDTSevere Thunderstorm WarningILMHorry28 min
Jun 21, 5:04 PM EDTSpecial Weather StatementILMHorry71 min
Jun 21, 6:21 PM EDTSpecial Weather StatementILMDarlington39 min
Jun 21, 7:19 PM EDTSevere Thunderstorm WarningILMDarlington, Dillon, Florence, Marion56 min
Jun 21, 7:44 PM EDTSpecial Weather StatementILMDillon61 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.